Alert archive / Kentucky / Flash Flood Warnings in 2004

Flash Flood Warning 38, NWS Jackson, KY

May 28, 200416 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at May 28, 2004, 6:15 AM EDT for 16 counties in Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2004, 6:15 AM EDT (10:15 UTC)
Expired
May 28, 2004, 12:00 PM EDT
In force
6 hr
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

Counties Bell County, KY, Clay County, KY, Harlan County, KY, Jackson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY, Letcher County, KY, McCreary County, KY, Owsley County, KY, Perry County, KY, Pulaski County, KY, Rockcastle County, KY, Wayne County, KY, Whitley County, KY

The radar

The Jackson,KY radar (KJKL), 97 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2004-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2004-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1103 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
1.4
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 281017
FFWJKL
KYC013-051-095-109-119-121-125-131-133-147-189-193-199-203-231-235-
281600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
615 AM EDT FRI MAY 28 2004

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS CONTINUED A

* FLASH FLOOD WARNING FOR...
  ROCKCASTLE COUNTY IN KENTUCKY.
  PULASKI COUNTY IN KENTUCKY.
  LAUREL COUNTY IN KENTUCKY.
  WAYNE COUNTY IN KENTUCKY.
  WHITLEY COUNTY IN KENTUCKY.
  MCCREARY COUNTY IN KENTUCKY.
  JACKSON COUNTY IN KENTUCKY.
  OWSLEY COUNTY IN KENTUCKY.
  KNOTT COUNTY IN KENTUCKY.
  PERRY COUNTY IN KENTUCKY.
  CLAY COUNTY IN KENTUCKY.
  LESLIE COUNTY IN KENTUCKY.
  LETCHER COUNTY IN KENTUCKY.
  KNOX COUNTY IN KENTUCKY.
  HARLAN COUNTY IN KENTUCKY.
  BELL COUNTY IN KENTUCKY.

* UNTIL 1200 PM EDT.

LIGHT TO MODERATE RAINFALL WILL CONTINUE ACROSS THE AREA BETWEEN 
6:30 AND 9:00 AM. MANY LOCATIONS COULD PICK UP AN ADDITIONAL THREE 
QUARTERS OF AN INCH OF PRECIPITATION. THE GROUND IS ALREADY 
SATURATED FROM PREVIOUS HEAVY RAINFALL.

EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ROADS...FARMLANDS ALONG THE BANKS
OF CREEKS...STREAMS...AND LOW LYING AREAS ARE SUBJECT TO FLASH
FLOODING

EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...
ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK
AND MUDSLIDES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. MOVE TO HIGHER GROUND. LEAVE
AREAS SUBJECT TO FLOODING WHEN WATER STARTS TO RISE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
FLOWING WATERS BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.

LAT...LON 3690 8505 3676 8489 3671 8374 3694 8297
          3734 8276 3745 8440

$$

GEOGERIAN
2 follow-up statements
000 
WGUS73 KJKL 281339
FFSJKL
KYC013-051-095-109-119-121-125-131-133-147-189-193-199-203-231-235-
281600-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
938 AM EDT FRI MAY 28 2004

A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON TODAY FOR THE 
FOLLOWING COUNTIES IN EASTERN KENTUCKY...

ROCKCASTLE.
PULASKI.
LAUREL.
WAYNE.
WHITLEY.
MCCCREARY.
JACKSON.
OWSLEY.
KNOTT.
PERRY.
CLAY.
LESLIE.
LETCHER.
KNOX.
HARLAN.
BELL.

AS OF 930 AM EDT HEAVY RAINS HAD ENDED ACROSS SOUTHERN AND EASTERN
KENTUCKY. HOWEVER...RUNOFF WILL CONTINUE FROM THE RAIN THAT FELL LAST
NIGHT AND EARLY THIS MORNING. STREAMS AND CREEKS WILL CONTINUE TO RUN
HIGH AND SOME LOCALIZED FLOODING WILL PERSIST THROUGH THE MORNING. 

AT 840 AM EDT...THE DISPATCH CENTER IN PERRY COUNTY REPORTED THAT
THERE WAS WATER ON HIGHWAY 476 AT ARY. THE KNOTT COUNTY 24 HOUR
WARNING POINT REPORTED THAT 2 TO 4 INCHES OF WATER COVERED HIGHWAY
550 NEAR HINDMAN.  

NEVER DRIVE INTO AN AREA WHERE WATER COVERS THE ROAD. IF YOU COME
UPON A FLOODED ROAD TURN AROUND AND FIND AN ALTERNATE ROUTE. DO NOT
ATTEMPT TO CROSS FLOODED LOW WATER BRIDGES. 

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.


LAT...LON 3661 8369 3693 8291 3720 8264 3745 8288
          3736 8344 3751 8374 3751 8421 3729 8480
          3663 8499

$$

SBH
000 
WGUS73 KJKL 281522
FFSJKL
KYC013-051-095-109-119-121-125-131-133-147-189-193-199-203-231-235-
281600-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1122 AM EDT FRI MAY 28 2004

...FLASH FLOOD WARNING CANCELED...

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS CANCELED THE 
FLASH FLOOD WARNING FOR THE FOLLOWING KENTUCKY COUNTIES...

ROCKCASTLE...PULASKI...LAUREL...WAYNE...WHITLEY...MCCREARY...JACKSON 
...OWSLEY...KNOTT...PERRY...CLAY...LESLIE...LETCHER...KNOX...HARLAN 
...BELL.

SIGNIFICANT RAIN ENDED ACROSS EASTERN KENTUCKY EARLIER THIS MORNING 
AND FLASH FLOODING IS NO LONGER A THREAT. 

LAT...LON 3661 8369 3693 8291 3720 8264 3745 8288
          3736 8344 3751 8374 3751 8421 3729 8480
          3663 8499

$$

SBH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 28, 5:50 AM EDT, 25 minutes earlier.

Area forecast discussion, May 28, 5:50 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
550 AM EDT FRI MAY 28 2004

.DISCUSSION...

08Z SFC ANALYSIS SHOWS LOW PRESSURE OVER NORTHERN NEW YORK WITH A
WASHED OUT COLD FRONT STRETCHED SOUTHWEST THROUGH THE LOWER OHIO
VALLEY. THE MCS ACTIVITY OF THIS PAST NIGHT HAS DRIVEN THE HIGHER
DEWPOINT AND WARMER AIR TO SOUTHERN KENTUCKY WHERE LIGHT TO MODERATE
RAINS CONTINUE TO STREAM WEST TO EAST ALONG AND NORTH OF THE
TENNESSEE BORDER. SATELLITE HAS PLENTY OF CLOUDS THROUGH THE OHIO
VALLEY. RADAR CONTINUES TO SHOW SHOWERS WITH EMBEDDED THUNDERSTORMS
WORKING THROUGH OUR SOUTHERN COUNTIES. FLASH FLOOD WARNINGS ARE IN
EFFECT FOR MOST OF THESE AND WILL LIKELY NEED TO BE EXTENDED AS THE
RAIN...THOUGH NOT TOO HEAVY...SHOWS NO SIGN OF LETTING UP. TO THE
NORTH...THE FLOOD WATCH WAS DROPPED WITH THE ENDING OF THE RAIN...
HOWEVER IT WILL BE CONTINUED IN THE SOUTHERN COUNTIES THROUGH NOON
EDT. LOCALIZED HIGH WATER PROBLEMS ARE STILL EXPECTED IN THESE
AREAS. THOUGH RAINFALL RATES WILL BE A HALF AN INCH OR LESS AN
HOUR...THE PROLONGED NATURE OF THE RAINS OVER ALL READY SATURATED
GROUNDS WILL LIKELY LEAD TO ADDITIONAL FLOOD PROBLEMS.

THE MODELS ARE IN BETTER AGREEMENT ALOFT THIS MORNING. THE PATTERN
IS FINALLY INDICATING A TRANSITION FROM FAST...FLAT...FLOW THROUGH
THE OHIO VALLEY TO ONE OF A RIDGE OVER THE MIDWEST. THIS WILL
PUSH INTO THE OHIO VALLEY FOR THE START OF THE WEEKEND AS A DEEP
TROUGH ROLLS THROUGH THE NORTHERN PLAINS. THE ETA IS QUICKER AND
FURTHER SOUTH WITH THIS LOW MAKING FOR A BIT FASTER MOVEMENT OF THE
DOWNSTREAM RIDGE. THIS TROUGH THEN PIVOTS CLOSER TO THE AREA FOR THE
END OF THE WEEKEND SWINGING A POTENT TROUGH AXIS THROUGH KENTUCKY BY
MONDAY MORNING. DIVERGENCE ALOFT AND A NICE JET STREAK WILL
ACCOMPANY THE TROUGH AXIS LATE SUNDAY ENHANCING LIFT. HOWEVER...
THIS DOES NOT LOOK ANYWHERE NEAR AS STRONG AS THE UPPER SUPPORT WE
HAVE HAD THE PAST FEW NIGHTS WITH THESE NOCTURNAL THUNDERSTORM
CLUSTERS.

SENSIBLE WEATHER WILL FEATURE ONE LAST BATCH OF SHOWERS AND
THUNDERSTORMS EXITING SOUTHEAST KENTUCKY THIS MORNING. TO THE NORTH
THERE WILL BE JUST A CHANCE OF CONVECTION AS THIS AREA HAS BEEN
WORKED OVER AND DRIER AIR IS ON THE WAY AS THE FRONT SINKS THROUGH
THE REGION. WILL KEEP THE FLOOD WATCH FOR THE SOUTH THROUGH NOON
GIVEN THAT THE GROUND THERE IS QUITE SATURATED AND AN ADDITIONAL
HALF TO ONE INCH OF RAINFALL IS POSSIBLE AS LIGHT TO MODERATE
SHOWERS WILL TRAIN OVER THIS AREA INTO MID MORNING. THE REST OF THE
FORECAST FEATURES A WELCOMED RETURN TO TRANSITORY WEATHER WITH EVEN
A HIGH PRESSURE SYSTEM COMING THROUGH FOR TONIGHT AND SATURDAY. THE
DRY REPRIEVE WILL BE SHORT LIVED THOUGH...WITH THE FRONT LIFTING
BACK NORTH THROUGH EAST KENTUCKY AS A WARM FRONT WITH A DECENT
CHANCE OF ADDITIONAL SHOWERS AND THUNDERSTORMS. WHILE GENERAL AIR
MASS THUNDERSTORMS CAN BE EXPECTED SUNDAY...A BETTER CHANCE OF
ORGANIZED STORMS WILL BE SEEN LATER THAT NIGHT AND EARLY MONDAY AS A
BONIFIED COLD FRONT LOOKS TO MARCH THROUGH EAST KENTUCKY. THE REST
OF THE FORECAST REMAINS UNCHANGED FROM THE PREVIOUS SHIFT.

MOS TEMPS THROUGH THE PERIOD WERE SIMILAR...DID NOT STRAY TOO FAR.
WITH POPS...IN THE NEAR TERM...BASED THEM MAINLY ON RADAR TRENDS...
HIGHEST ACROSS THE SOUTH...WITH JUST A CHANCE NORTH. DO PREFER THE
HIGHER POPS FROM THE MET FOR LATE SATURDAY NIGHT.

AS FOR IFPS/GRIDS...PERFORMED MY USUAL POPULATION FROM THE MESOETA
FOR TEMPS...WINDS AND DEWPOINTS THROUGH 60 HOURS. ADJUSTED THE MAXES
A BIT TODAY...MAINLY JUST TO HIT THE CCF POINTS. FOR LOWS...THE MET
NUMBERS CAME IN MUCH BETTER THAN THE PREVIOUS NIGHTS. THE REST OF
THE FORECAST WAS IN EXCELLENT SHAPE. MADE VERY LITTLE CHANGES BUT TO
FINE TUNE THE WARM FRONT COMING NORTH SATURDAY NIGHT...AND ALSO THE
COLD FRONT FOR EARLY MONDAY.

&&

.PREV DISCUSSION...

150 AM EDT FRI MAY 28 2004

UPDATE SENT FOR THE END OF TORNADO WATCH NUMBER 315. LINE OF STORMS
STILL ORGANIZING OVER CENTRAL KY AND SHOULD REACH THE FAR WESTERN
COUNTIES AROUND 630Z. GIVEN STRONG MIDLEVEL FLOW...IT MAY EVOLVE
INTO A LARGE SCALE BOW ECHO OR PERHAPS SOME BOW SEGMENTS ALONG THE
LINE. WITH LEFTOVER OUTFLOW PROBABLY STILL REMAINING IN THE SW
ZONES... POTENTIAL FOR AN ISOLATED TORNADO STILL EXISTS AS IT MAY
INTERACT WITH APPROACHING LINE. ADDITIONAL LOCALLY HEAVY PRECIP OVER
ALREADY SATURATED CENTRAL AND SOUTHERN CWA MAY LEAD TO ADDITIONAL
FLASH FLOODING OR FLOODING PROBLEMS.

&&

620 PM EDT THU MAY 27 2004

FINALLY A BREAK IN THE STORMS THIS AFTERNOON...BUT THEY ARE RAGING
TO THE NORTH AND NORTHWEST. AS THE FRONTAL BOUNDARY DROPS OUR WAY
OVERNIGHT...WILL LOOK FOR MORE DEVELOPMENT IN OUR AREA. FAVORABLE
RIGHT ENTRANCE REGION OF UPPER JET WILL ALSO SUPPORT CONVECTION
OVERNIGHT AND FRIDAY MORNING. WITH FAVORABLE SHEAR PARAMETERS...A
LOW LEVEL JET FEEDING IN FROM THE SOUTHWEST...AND SUFFICIENT
INSTABILITY...THERE WILL ONCE AGAIN BE A SEVERE THREAT. ALSO OF
CONCERN IS FLOODING...WITH FFG VALUES RUNNING UNDER AN INCH/HR IN
MANY PLACES...NEED TO CONTINUE A FLOOD WATCH. WILL RUN IT THROUGH
NOON FRIDAY...ALTHOUGH BY THE TIME WE GET TO THE DAY FRIDAY THE
BIGGEST THREAT WOULD SEEM TO BE IN OUR SOUTHERN COUNTIES.

THE FRONT WILL GRADUALLY SINK THROUGH KY ON FRI WITH THE THREAT FOR
PRECIP DIMINISHING FROM NW TO SE DURING THE DAY. ONLY A SLIGHT
CHANCE REMAINS IN OUR COUNTIES NEAR TN BY FRI NIGHT. SKIES SHOULD
BECOME MOSTLY CLEAR FRI NIGHT AS DRIER AIR MOVES IN BEHIND THE
FRONT. WITH LIGHT WINDS AND VERY WET GROUND...HAVE INCLUDED AREAS OF
FOG. SURFACE HIGH PRESSURE TO OUR NORTHEAST IS EXPECTED TO PROVIDE A
MOSTLY SUNNY DAY ON SATURDAY.

THE NEXT SIGNIFICANT CHANCE AT PRECIP/STORMS COMES ON SUNDAY NIGHT
AS A LONG WAVE TROUGH AND ANOTHER COLD FRONT ROLLS EAST...AND
WARM/MOIST AIR SURGES NORTHEAST AHEAD OF THE FRONT.

&&

1222 PM EDT THU MAY 27 2004

12Z SOUNDINGS SUGGESTED VERY UNSTABLE CONDITIONS FOR THIS
AFTERNOON...WITH CAPE VALUES ABOVE 3000 J/KG AFTER 18Z. ABUNDANT
SURFACE MOISTURE...ALONG WITH INSTABILITY ASSOCIATED WITH BRIEF
CLEARING PERIODS THROUGH LATE MORNING...PROMPTED LEAVING LIKLEY POPS
IN FOR THUNDERSTORMS THIS AFTERNOON. CONSIDERING THAT TODAYS
CONDITIONS ARE VERY SIMILAR TO SAME TIME FRAME YESTERDAY...FURTHER
REINFORCES IDEA OF THUNDERSTORMS THIS AFTERNOON. BEST CHANCE FOR
HEAVY RAIN LOOKS TO BE LATE TONIGHT AS A JET STREAK MOVES ACROSS
SOUTHERN INDIANA...PUTTING CENTRAL AND EASTERN KENTUCKY IN THE RIGHT
ENTRANCE ENTRANCE REGION OF JET...SUGGESTING STRONGEST VERTICAL
MOTION WILL BE OCCURRING SOMETIME AFTER 6Z FRIDAY. STRONG LLJ WILL
PROVIDE AMPLE MOISTURE TO FEED STORMS ONCE THEY FORM. SOUNDINGS
BECOME VERY MOIST THROUGHOUT ENTIRE ATMOSPHERE LATER TONIGHT BASED
ON LATEST SOUNDINGS. THIS ALONG WITH ABSENCE OF ANY SIGNIFICANT
CAPPING...SUGGEST LIKLIEHOOD FOR OCCURRENCE OF
WIDESPREAD...PRECIPITATION EFFICIENT STORMS OVERNIGHT TONIGHT. NO
CHANGES WERE MADE OUTSIDE OF THE FIRST PERIOD OF FORECAST.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH FOR JOHNSON...MARTIN...MAGOFFIN...FLOYD...PIKE
...BREATHITT...OWSLEY...KNOTT...PERRY...PULASKI...CLAY...LAUREL...
LESLIE...LETCHER...KNOX...HARLAN... WAYNE...WHITLEY...MCCREARY AND
BELL COUNTIES

GREIF
Hazardous weather outlook, May 28, 6:02 AM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
602 AM EDT FRI MAY 28 2004

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-291100-
BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY-
FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY-
LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY-
MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-PIKE KY-
POWELL KY-PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY-
WOLFE KY-
602 AM EDT FRI MAY 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

FLASH FLOODING WILL REMAIN A THREAT THIS MORNING WITH HEAVY RAIN
POSSIBLE FROM ADDITIONAL THUNDERSTORMS DEVELOPING AHEAD OF A COLD
FRONT DROPPING THROUGH KENTUCKY DURING THE DAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT AND SUNDAY. SEVERE
WEATHER WILL BE POSSIBLE SUNDAY NIGHT AS A POWERFUL COLD FRONT RACES
THROUGH THE OHIO VALLEY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE...
MAINLY IN THE AFTERNOON AND EVENING HOURS THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN STORM AND FLOOD REPORTS TO THE
NATIONAL WEATHER SERVICE.

GREIF

In the hours before

Local storm report, May 28, 1:25 AM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
125 AM EDT FRI MAY 28 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0112 AM     HAIL             GRETHEL                 37.49N 82.65W
05/28/2004  0.75 INCH        FLOYD              KY   TRAINED SPOTTER

0115 AM     TSTM WND DMG     JACKSON                 37.56N 83.38W
05/28/2004                   BREATHITT          KY   NWS EMPLOYEE

            TREE DOWN ACROSS HIGHWAY 15 NEAR APPLIANCE STORE

&&

PIEPER
Local storm report, May 28, 3:19 AM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
319 AM EDT FRI MAY 28 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND DMG     3 S GRETHEL             37.45N 82.65W
05/28/2004                   FLOYD              KY   TRAINED SPOTTER

            TREES DOWN ALONG MINK BRANCH ROAD AS WELL AS HIGHWAY 979.
            TREES BLOWN DOWN ONTO HOUSES AND POWERLINES.

0125 AM     TSTM WND DMG     4 WNW MARROWBONE        37.57N 82.76W
05/28/2004                   FLOYD              KY   PUBLIC

            ROOF BLOWN OFF OF A HOUSE CAUSING IT TO FALL APART IN THE
            GREASY CREEK AREA.

&&

JP
Local storm report, May 28, 4:15 AM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
415 AM EDT FRI MAY 28 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             3 E WALLINGFORD         38.41N 83.56W
05/26/2004  0.75 INCH        FLEMING            KY   PUBLIC

&&

JP
Local storm report, May 28, 4:22 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE JACKSON KY
422 AM EDT FRI MAY 28 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0125 AM     TSTM WND DMG     4 WNW MARROWBONE        37.39N 82.48W
05/28/2004                   PIKE               KY   PUBLIC

            ROOF BLOWN OFF OF A HOUSE CAUSING IT TO FALL APART IN THE
            GREASY CREEK AREA.

&&

JP
Local storm report, May 28, 4:49 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
449 AM EDT FRI MAY 28 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1115 PM     BLIZZARD         BOWEN                   37.84N 83.77W
05/27/2004                   POWELL             KY   TRAINED SPOTTER

            SEVERAL LARGE LIMBS BLOWN DOWN.

1155 PM     TSTM WND DMG     2 N HAZEL GREEN         37.83N 83.42W
05/27/2004                   MORGAN             KY   COUNTY OFFICIAL

            TREES DOWN ALONG HIGHWAY 203

1205 AM     TSTM WND DMG     SALYERSVILLE            37.75N 83.06W
05/28/2004                   MAGOFFIN           KY   COUNTY OFFICIAL

            LARGE LIMBS BLOWN DOWN ONTO A POWERLINE.

0110 AM     TSTM WND DMG     2 N PRESTONSBURG        37.70N 82.77W
05/28/2004                   FLOYD              KY   COUNTY OFFICIAL

            TREES AND POWERLINES DOWN IN ABBOTT.

&&

JP
Local storm report, May 28, 4:50 AM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE JACKSON KY
450 AM EDT FRI MAY 28 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     BOWEN                   37.84N 83.77W
05/27/2004                   POWELL             KY   TRAINED SPOTTER

            SEVERAL LARGE LIMBS BLOWN DOWN.

&&

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:41 PM EDTFlash Flood WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more6 hr
May 27, 10:34 PM EDTSevere Thunderstorm WarningJKLPowell56 min
May 27, 10:39 PM EDTSevere Thunderstorm WarningJKLMontgomery51 min
May 27, 10:57 PM EDTSevere Thunderstorm WarningJKLEstill48 min
May 27, 11:15 PM EDTSevere Thunderstorm WarningJKLMenifee45 min
May 27, 11:17 PM EDTSevere Thunderstorm WarningJKLWolfe58 min
May 27, 11:33 PM EDTSevere Thunderstorm WarningJKLMorgan42 min
May 27, 11:49 PM EDTSevere Thunderstorm WarningJKLMagoffin41 min
May 27, 11:54 PM EDTSevere Thunderstorm WarningJKLBreathitt51 min
May 27, 11:57 PM EDTSevere Thunderstorm WarningJKLBreathitt48 min
May 28, 12:02 AM EDTSevere Thunderstorm WarningJKLLee43 min
May 28, 12:05 AM EDTSevere Thunderstorm WarningJKLJohnson40 min
May 28, 12:25 AM EDTFlash Flood WarningJKLBreathitt, Estill, Lee, Powell, Wolfe6 hr
May 28, 12:44 AM EDTSevere Thunderstorm WarningJKLBreathitt, Knott61 min
May 28, 12:49 AM EDTSevere Thunderstorm WarningJKLPerry41 min
May 28, 12:56 AM EDTSevere Thunderstorm WarningJKLFloyd49 min
May 28, 1:13 AM EDTSevere Thunderstorm WarningJKLPike47 min
May 28, 2:08 AM EDTSevere Thunderstorm WarningJKLPulaski52 min
May 28, 2:18 AM EDTFlash Flood WarningJKLClay, Jackson, Laurel, Owsley, Pulaski, Rockcastle4 hr
May 28, 2:21 AM EDTSevere Thunderstorm WarningJKLRockcastle54 min
May 28, 2:22 AM EDTSevere Thunderstorm WarningJKLPulaski38 min
May 28, 2:52 AM EDTFlash Flood WarningJKLPerry3 hr
May 28, 3:17 AM EDTFlash Flood WarningJKLBell, Floyd, Harlan, Knott, Knox, Leslie and 6 more3 hr

Nearby

Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.